Hail, Randall
- When
- June 16, 5:27 PM CST
- Where
- Randall County, Buffalo Lake
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.867, -102.117
Severe thunderstorms across the south-central and northeast Texas panhandle during the evening hours produced high winds and large hail. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the south-central and northeast Texas panhandle during the evening hours produced high winds and large hail. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 16, 1:45 PM CST, 3 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 245 PM CDT THU JUN 16 2005 .DISCUSSION... FOR TONIGHT...ANOTHER UPPER LEVEL SHORTWAVE TROF EXPECTED TO RACE ESEWD ACROSS SRN HIGH PLAINS. THIS FEATURE...COUPLED WITH SUFFICIENT MOISTURE AND INSTABILITY WILL LEAD TO THREAT OF TSTMS...GIVEN THAT THE MID LVL WARM LAYER WILL BE OVERCOME. 18Z AMA SOUNDING STILL SUGGESTED LOWER TO MIDDLE 90S TO BREAK THRU CAP. SHOULD THIS OCCUR... CAPE VALUES WELL OVER 3000 J/KG MAY W0ULD BE REALIZED. TSTMS ARE DVLPG OVER MOUNTAINS OF NM AND CO IN ADVANCE OF APCHG SHORTWAVE. SYNOPTIC SITUATION FAVORABLE FOR SVR TSTMS SHOULD THE ABV SCENARIO UNFOLD. WILL HOLD ON TO CHC POPS ALL ZNS TNGT AND RETAIN SVR WORDING. HIGHEST POPS NERN ZNS. FROM FRIDAY THRU NEXT THURSDAY...THE MAIN THEME OF THE FCST PCKG WILL BE A BUILDING CNTRL US UPPER LVL RIDGE AND CORRESPONDING WARM THICKNESSES AND INCREASE IN HEIGHTS. AS THIS OCCURS...MID LVL CAPPING INVERSION WILL ALSO STRENGTHEN...AND SHOULD PRETTY WELL SQUELCH TSTM DVLPMT...ESPECIALLY STARTING THIS WEEKEND AND CONTINUING INTO MUCH OF NEXT WEEK IF PROGS ARE ANY INDICATION. WILL MAINTAIN A DRY PCKG AFTER TNGT ALONG WITH TEMPS WARMING TO ABV NORMAL VALUES FOR MOST OF THE 7 DAY PERIOD. PREVIOUS PCKG HAS THESE ELEMENTS AND TRENDS COVERED AND HAVE RETAINED ITS INTEGRITY. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 65 91 66 95 / 30 0 0 0 BEAVER OK 62 85 61 91 / 40 0 0 0 BOISE CITY OK 58 87 58 92 / 30 0 0 0 BORGER TX 64 88 66 94 / 30 0 0 0 BOYS RANCH TX 63 90 66 95 / 30 0 0 0 CANYON TX 66 92 67 96 / 30 0 0 0 CLARENDON TX 67 91 68 97 / 30 0 0 0 DALHART TX 60 88 62 94 / 30 0 0 0 GUYMON OK 61 86 60 91 / 40 0 0 0 HEREFORD TX 66 91 66 99 / 30 0 0 0 LIPSCOMB TX 64 86 63 92 / 40 0 0 0 PAMPA TX 64 88 66 94 / 30 0 0 0 SHAMROCK TX 66 91 67 97 / 30 0 0 0 WELLINGTON TX 68 92 69 98 / 30 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && ANDRADE
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 413 PM CDT THU JUN 16 2005 OKZ001>003-TXZ001>020-171100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 413 PM CDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A TORNADO WATCH IS IN EFFECT THIS AFTERNOON AND EVENING FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE. OTHERWISE...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ALONG AND EAST OF AN ELKHART KANSAS TO DUMAS TO BRICE LINE. WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE OKLAHOMA AND TEXAS PANHANDLES. THE COMBINATION OF SUFFICIENT MOISTURE...AN UNSTABLE ATMOSPHERE...AND AN APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT ACROSS THE PANHANDLES. A FEW OF THE STORMS MAY BECOME SEVERE...WITH VERY LARGE HAIL...AND DAMAGING WINDS AS THE PRIMARY THREATS...AND A THREAT FOR TORNADOES IN THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE. IN ADDITION...BRIEF HEAVY RAINS MAY ACCOMPANY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON THROUGH FRIDAY NIGHT ACROSS THE EASTERN OKLAHOMA AND TEXAS PANHANDLES. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES DURING THE AFTERNOON...EVENING...AND NIGHTTIME HOURS ON FRIDAY. A FEW OF THE STORMS THAT DEVELOP MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE THE PRIMARY THREATS. IN ADDITION... LOCALLY HEAVY RAINS MAY ACCOMPANY THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD MONITOR THE LATEST FORECASTS AND BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING...AND AGAIN ON FRIDAY AFTERNOON AND EVENING IF NECESSARY. BROST
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 447 PM CDT THU JUN 16 2005 OKZ003-162215- BEAVER OK- 447 PM CDT THU JUN 16 2005 ...STRONG THUNDERSTORM IN BEAVER COUNTY... A STRONG THUNDERSTORM WAS LOCATED OVER NORTHEASTERN BEAVER COUNTY AT 447 PM CDT...MOVING NORTHEAST AT 5 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. SLATTERY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 523 PM CDT THU JUN 16 2005 TXZ011-016-162330- DEAF SMITH TX-OLDHAM TX- 523 PM CDT THU JUN 16 2005 ...STRONG THUNDERSTORM IN DEAF SMITH AND OLDHAM COUNTIES... A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF HEREFORD AT 523 PM CDT...MOVING NORTHEAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR GLENRIO...MOVING NORTHEAST AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. SLATTERY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 546 PM CDT THU JUN 16 2005 TXZ016-017-162345- DEAF SMITH TX-RANDALL TX- 546 PM CDT THU JUN 16 2005 ...STRONG THUNDERSTORMS IN DEAF SMITH AND SOUTHWEST RANDALL COUNTIES... A STRONG THUNDERSTORM WAS LOCATED NEAR BUFFALO LAKE AT 546 PM CDT... MOVING EAST AT 10 MPH. THIS STORM MAY AFFECT CANYON EARLY THIS EVENING. ANOTHER STORM WAS LOCATED NEAR HEREFORD. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. SLATTERY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 615 PM CDT THU JUN 16 2005 OKZ003-170015- BEAVER OK- 615 PM CDT THU JUN 16 2005 ...STRONG THUNDERSTORM IN BEAVER COUNTY... A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF KNOWLES AT 615 PM CDT...MOVING SOUTHEAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. SLATTERY
The Amarillo radar (KAMA), 55 km away, was scanning. The volume nearest the first event began at 23:28 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459147, 5459148, 5459149.